Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 29, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 17, 2025, 3:48 PM CDT for Clinton County, Saint Clair County, Illinois. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2025, 3:48 PM CDT (20:48 UTC)
- Expired
- Jul 17, 2025, 6:20 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 4:15 PM CDT | FLASH FLOOD | 2 Wnw Trenton, IL | US-50 flooded in both directions with one car stalled, per picture. |
| Jul 17, 4:35 PM CDT | FLASH FLOOD | Saint Rose, IL | Caller reported 4.05in of rain in 2 hours and 2-3ft of water on roads in St. Rose, IL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
255
WGUS53 KLSX 172048
FFWLSX
ILC027-163-172345-
/O.NEW.KLSX.FF.W.0029.250717T2048Z-250717T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
348 PM CDT Thu Jul 17 2025
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Western Clinton County in south central Illinois...
Northeastern Saint Clair County in southwestern Illinois...
* Until 645 PM CDT.
* At 348 PM CDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 1 and 2.5
inches of rain have fallen. The expected rainfall rate is 1 to 2
inches in 1 hour. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Belleville, O'Fallon, Shiloh, Mascoutah, Breese, Lebanon,
Freeburg, New Baden, Carlyle, Scott AFB, Trenton, Aviston, St.
Rose, Germantown, Albers, Beckemeyer, New Memphis, Jamestown,
Bartelso and Damiansville.
This includes Interstate 64 in Illinois between exits 19 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3843 8995 3866 8994 3866 8960 3874 8960
3874 8937 3849 8941 3850 8943 3847 8948
3848 8958 3847 8961 3845 8963 3844 8967
3843 8968
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MRB2 follow-up statements
184
WGUS73 KLSX 172217
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
517 PM CDT Thu Jul 17 2025
ILC027-163-172345-
/O.CON.KLSX.FF.W.0029.000000T0000Z-250717T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clinton IL-Saint Clair IL-
517 PM CDT Thu Jul 17 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT THIS
EVENING FOR WESTERN CLINTON AND NORTHEASTERN SAINT CLAIR COUNTIES...
At 517 PM CDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 2 and 3.5
inches of rain have fallen. Additional rainfall amounts of 0.5 to 1
inch are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Belleville, O'Fallon, Shiloh, Mascoutah, Breese, Lebanon,
Freeburg, New Baden, Carlyle, Scott AFB, Trenton, Aviston, St.
Rose, Germantown, Albers, Beckemeyer, New Memphis, Jamestown,
Bartelso and Damiansville.
This includes Interstate 64 in Illinois between exits 19 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3843 8995 3866 8994 3866 8960 3874 8960
3874 8937 3849 8941 3850 8943 3847 8948
3848 8958 3847 8961 3845 8963 3844 8967
3843 8968
FLASH FLOOD...OBSERVED
$$
MRB694
WGUS73 KLSX 172320
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
620 PM CDT Thu Jul 17 2025
ILC027-163-172330-
/O.CAN.KLSX.FF.W.0029.000000T0000Z-250717T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clinton IL-Saint Clair IL-
620 PM CDT Thu Jul 17 2025
...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN CLINTON AND
NORTHEASTERN SAINT CLAIR COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3843 8995 3866 8994 3866 8960 3874 8960
3874 8937 3849 8941 3850 8943 3847 8948
3848 8958 3847 8961 3845 8963 3844 8967
3843 8968
$$
MRBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:49 PM CDT, 59 minutes earlier. Its key messages:
- Scattered to numerous showers and thunderstorms will continue this afternoon into evening with a few severe thunderstorms capable of isolated damaging winds as well as isolated flash flooding.
- Increasing heat and humidity will lead to a heat wave beginning sometime over weekend into next week. This heat wave has the potential to dangerous from at least a longevity perspective.
Area forecast discussion, Jul 17, 2:49 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 249 PM CDT Thu Jul 17 2025 .KEY MESSAGES... - Scattered to numerous showers and thunderstorms will continue this afternoon into evening with a few severe thunderstorms capable of isolated damaging winds as well as isolated flash flooding. - Increasing heat and humidity will lead to a heat wave beginning sometime over weekend into next week. This heat wave has the potential to dangerous from at least a longevity perspective. && .SHORT TERM... (Through Late Friday Night) Issued at 249 PM CDT Thu Jul 17 2025 The combination of an approaching MCV with upper-level quasi-zonal flow and effective front draped just south of the I-44 and I-70 corridors will lead to increasing development of showers and thunderstorms this afternoon near around and ahead of the front. A few thunderstorms could be severe this afternoon with MLCAPE of 1500 to 3000 J/kg and modest deep-layer wind shear of 15 to 25 kt. This shear will limit the overall severe threat and organization of thunderstorms into multicell clusters with families of wet microbursts containing isolated damaging winds. Anomalous PW of over 2" and deep warm cloud depths (10+ kft) will also be favorable for efficient heavy rainfall with isolated flash flooding where thunderstorms train or backbuild into 10 to 15 kt southwesterly flow at 850 hPa. The latest HREF LPMM illustrates the potential of very localized 3 to 5" of rainfall. The greatest coverage of showers and thunderstorms will be this afternoon and evening, but at least isolated showers and thunderstorms are expected overnight across portions of the area with a weak 20-kt west-southwesterly LLJ overrunning the front stalling across southern MO providing the only discernible source of forcing. Patchy fog may also develop where clouds do not form overnight/Friday morning with very weak flow and abundant moisture in the BL. On Friday, the aforementioned front will lift back northward into the CWA, providing a general focus for another round of showers and thunderstorms Friday afternoon along/south of the I-70 corridor. However, the exact location of the front and lack of appreciable large-scale ascent decreases confidence in the location and coverage of showers and thunderstorms which illustrated by differences across CAMs. Model guidance point to instability and deep-layer wind shear on Friday being similar to today, which suggests that a strong to severe thunderstorm or two cannot be ruled out. Strengthening low- level southerly flow/WAA will also help high temperatures warm a few degrees from today and in the low-80s to near 90 F, but what will be arguably more noticeable is another surge in dewpoints well into the 70s F. Pfahler && .LONG TERM... (Saturday through Next Thursday) Issued at 249 PM CDT Thu Jul 17 2025 Upper-level quasi-zonal flow will very gradually transition to broadly anticyclonic flow as a broad ridge across most of the southern CONUS begins its initial amplification. This pattern will be favorable for both increasing heat and locked-in moisture and competitively frequent "ridge-running" shortwave troughs and MCVs skirting the Mid-Mississippi River Valley or just northeast. Ensemble model guidance indicates that the most favorable track for rounds of showers and thunderstorms, organized into MCSs in some cases, will clip the northern and eastern portions of the CWA through Saturday which does include the potential for severe thunderstorms and locally heavy rainfall if showers and thunderstorms backbuild into a nocturnal LLJ in place. That being said there is large amount of uncertainty regarding any impacts to the CWA due to the influence of mesoscale features and evolutions. With the favored track of showers and thunderstorms/MCSs lifting toward the northeast by Sunday, confidence in heat and humidity also increases through the weekend as probabilities of 100+ F heat index values increase from 20 to 50 percent on Saturday to 50 to 80 percent on Sunday, mainly in the St. Louis metro and adjacent central MO and southwestern IL. Early next week, confidence further increases in widespread heat and humidity as the upper-level ridge is progged to amplify more aggressively with its axis near the Mid-Mississippi River Valley. Accordingly, less the 30 percent of ensemble model membership have any measurable rainfall Monday through mid-week along with high temperatures in the 90s F to approaching 100 F and dewpoints in the 70s F supporting 100+ F heat index values (60 to 90+ percent probabilities) nearly CWA-wide. Only around 25 percent of ensemble model guidance allow the ridge to weaken and allow a return of showers and thunderstorms along with the arrival/approach of a cold front, which is really the only foreseeable support for a break in the heat and humidity through next week. Confidence remains high that this heat wave will be at least dangerous from a longevity perspective and heat headline decisions will need to be made in the coming days. Pfahler && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1243 PM CDT Thu Jul 17 2025 As areas of MVFR ceilings scatter this afternoon, redevelopment of scattered to numerous showers and thunderstorms is also expected. The greatest chance of thunderstorms is at St. Louis metro terminals and locations to the south and southeast. Thunderstorms will be capable of MVFR to IFR flight conditions and possibly gusty winds. As a front becomes draped across the region tonight, the chance of showers and thunderstorms will remain present but confidence is higher in the development of lower ceilings overnight. At least MVFR ceilings are forecast across portions of the area with more uncertainty regarding whether IFR ceilings and/or fog also develops, and their coverage. Ceilings will lift/scatter late Friday morning/afternoon as the front lifts back north. Another round of showers and thunderstorms is also anticipated, although confidence is low in their coverage and location. Pfahler && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 17, 2:52 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 252 PM CDT Thu Jul 17 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-182000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 252 PM CDT Thu Jul 17 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely tonight. A few thunderstorms could be severe this evening with isolated damaging winds and flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms Friday through Tuesday. Confidence is increasing in a dangerous, long-duration heat wave beginning sometime over the weekend into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Pfahler
In the hours before
Local storm report, Jul 17, 11:41 AM CDT, 4 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1141 AM CDT Thu Jul 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Tstm Wnd Dmg 1 SSE Jerseyville 39.10N 90.32W
07/16/2025 Jersey IL Amateur Radio
Corrects previous tstm wnd dmg report from 1
SSE Jerseyville. HAM radio relayed a report
of 60 mph wind gusts and 8 inch tree limbs
down near Bluebird Lane and IL Route 109.
Time estimated by radar.
&&
AELocal storm report, Jul 17, 11:42 AM CDT, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1142 AM CDT Thu Jul 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM Tstm Wnd Dmg Jerseyville 39.12N 90.33W
07/16/2025 Jersey IL 911 Call Center
Delayed report: Trees down throughout
Jerseyville. Time estimated from radar.
&&
AELocal storm report, Jul 17, 12:18 PM CDT, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1218 PM CDT Thu Jul 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM Tstm Wnd Dmg 2 S Godfrey 38.94N 90.19W
07/16/2025 Madison IL 911 Call Center
Delayed report: Tree down in the Godfrey
area. Time estimated from radar.
&&
AELocal storm report, Jul 17, 12:32 PM CDT, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1232 PM CDT Thu Jul 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM Tstm Wnd Dmg 3 NNW Plainview 39.20N 90.00W
07/17/2025 Macoupin IL 911 Call Center
Delayed report: Tree down off of Valley Rd.
Time estimated from radar.
&&
AELocal storm report, Jul 17, 12:34 PM CDT, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1234 PM CDT Thu Jul 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Tstm Wnd Dmg 2 SSE White City 39.05N 89.75W
07/17/2025 Macoupin IL 911 Call Center
Delayed report: Tree down along Rt 66. Time
estimated from radar.
&&
AEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:00 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Madison, Montgomery | 30 min |
| Jul 17, 3:18 AM CDT | Areal Flood Advisory | LSX | Macoupin, Madison | 3 hr |
| Jul 17, 1:49 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 41 min |
| Jul 17, 2:34 PM CDT | Areal Flood Advisory | LSX | Saint Clair | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.